MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7BKIT-A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned jet7 revealed stretching on the distal shaft.This damage was likely the reported ovalization.If the device is forcefully retracted against resistance, damage such as stretching may occur.During functional testing, the jet7 was advanced and retracted through a demonstration neuron max with resistance due to the stretched distal shaft.The root cause of resistance during the procedure could not be determined.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra system jet 7 reperfusion catheter (jet7), a neuron max 6f 088 long sheath (neuron max) and a non-penumbra microcatheter.During the procedure, the physician completed one pass using the jet7 and neuron max.After removing the jet7 from the patient''s body during the second pass, the physician noticed the jet7 to be ovalized from distal end to mid-shaft with the clot corked in the jet7.Therefore, the jet7 was not used for the remainder of the procedure.The procedure was completed using ace68, jetd and the same neuron max.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12284687
Report Number3005168196-2021-01755
Device Sequence Number5098037
Product Code NRY
UDI-Device Identifier00815948023246
UDI-Public00815948023246
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model Number5MAXJET7BKIT-A
Device Catalogue Number5MAXJET7BKIT
Device Lot NumberF103182
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2021
Initial Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Date Report Sent to FDA01/01/2005